MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD NAIL SPLTR 4-1/2 DEL STR; M13 - PODIATRY

INTEGRA LIFESCIENCES MANSFIELD NAIL SPLTR 4-1/2 DEL STR; M13 - PODIATRY
Catalog Number 40-225A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A physician reported that the 4-1/2 del str nail splitter (40-225a) snapped while using it to cut patient's nails.The failure caused a cut to the physician's hand.There was an unspecified delay in procedure as the user had to treat his hand and find another instrument.No patient injury occurred.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The nail splitter 4-1/2 del str (40-225a) was not returned for evaluation after three good faith effort (gfe) attempts were made.Lot number information has not been provided; therefore, an evaluation of the device could not be performed, and device history records (dhr) could not be reviewed.The root cause(s) of the reported issue could not be determined.However, a probable root cause for the issue of breaking may be the result of rough handling or environmental damage.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
NAIL SPLTR 4-1/2 DEL STR
Common Device Name
M13 - PODIATRY
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21521246
Report Number3014334038-2025-00033
Device Sequence Number18531773
Product Code MDM
UDI-Device Identifier10381780436409
UDI-Public10381780436409
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number40-225A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/24/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown